Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 03-08-2011, 03:06 PM   #1  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default 6th day on generic wellbutrin

I took my 6th dose of generic wellbutrin this morning. I have noticed NOTHING whatsoever. I know it can take 6 weeks or more to feel anything, so I'm going to be patient. However, most people seem to at least have side effects or some kind of initial reaction to it. I feel nothing! Is this normal? Please tell me it will eventually help me. I'm taking it for depression and binge eating. I still binged yesterday I know there is no magic cure for binge eating, but believe me i have tried everything i could, and i only turned to medication as a last resort.
surfergirl2 is offline   Reply With Quote
Old 03-08-2011, 03:10 PM   #2  
Jeri
 
eclipse's Avatar
 
Join Date: Jan 2010
Location: Otay, Tijuana, Mexico, BCN
Posts: 1,166

S/C/G: 286/142.6/150/new goal 140

Height: 5-4

Default

Well, I can't promise it will work for you, but it works well for me. Are you on your full dose yet? Usually they start you on a half dose to get used to it for a couple of weeks, and then double you up. If you're not taking your full dose, you might not see many effects until you do. I really wouldn't worry about it not working right now - as long as you aren't reacting negatively to it, just keep taking it and see what happens.
eclipse is offline   Reply With Quote
Old 03-08-2011, 03:21 PM   #3  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default

I'm at 150 mg/day and the doc didn't say anything about increasing it, although i am going to see him in 2 weeks. I don't particularly want to increase it though, because i'm scared of the seizures. No reason to believe i have any risk, but i think i'd rather be depressed than risk getting a seizure.
surfergirl2 is offline   Reply With Quote
Old 03-08-2011, 03:25 PM   #4  
Senior Member
 
odonnela's Avatar
 
Join Date: Oct 2010
Location: New Hampshire
Posts: 242

S/C/G: 326/274/190

Height: 5'6"

Default

I'm on 300 mg a day. No seizures. No side effects. The only way I "knew" it was working is I stopped being depressed and became myself again.
odonnela is offline   Reply With Quote
Old 03-08-2011, 03:27 PM   #5  
Jeri
 
eclipse's Avatar
 
Join Date: Jan 2010
Location: Otay, Tijuana, Mexico, BCN
Posts: 1,166

S/C/G: 286/142.6/150/new goal 140

Height: 5-4

Default

I think the full dose is 150 mg 2x per day - one in the morning, one at night. You can take it at a lower dose - my husband is because he has too many side effects at the higher dose - but if it's not working, you might want to go up. I think you can take as much as 400 or 450 mg per day, but most people are at 300.
eclipse is offline   Reply With Quote
Old 03-08-2011, 03:46 PM   #6  
mandagrl
 
mandagrl1's Avatar
 
Join Date: Jan 2011
Location: Alabama
Posts: 83

S/C/G: 268.4/248/199

Height: 5 foot 5 inches

Default

I took WB for about a year for anxiety and depression (300mg/day). I had been on Lexapro for about a year prior and gained a lot of weight on it. I also binge and although I still did on WB, it wasn't as often and I did take some of the weight back off. I remember it taking at least 2 wks to kick in. Good luck!
mandagrl1 is offline   Reply With Quote
Old 03-08-2011, 04:05 PM   #7  
Sammi
 
aliquot's Avatar
 
Join Date: Jan 2010
Location: Piscataway, NJ
Posts: 537

S/C/G: 243.5/201.5/149

Height: 5'5''

Default

I take 3 150mg (450mg total) pills in the morning and I haven't had a seizure. :| Every drug has risks, if you're so scared of it ask him to switch you to something else when you go.

Last edited by aliquot; 03-08-2011 at 04:06 PM.
aliquot is offline   Reply With Quote
Old 03-08-2011, 04:48 PM   #8  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default

I guess i'll give it another few weeks and then maybe ask my doc to increase the dose.
surfergirl2 is offline   Reply With Quote
Old 03-08-2011, 04:52 PM   #9  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default

Btw, i have a read a LOT that the generic is no good, but both my doc and my pharmacist were emphatic that it is the same thing as the brand name. My pharmacist says he has hundreds of patients on the generic and only one or two on the brand name. I figure all those people can't be stupidly taking it if it's not helping them right??
surfergirl2 is offline   Reply With Quote
Old 03-08-2011, 05:45 PM   #10  
Tellin' it like it is!
 
mkroyer's Avatar
 
Join Date: Jun 2009
Location: Denver Co
Posts: 1,657

S/C/G: RESTART:153.5/147/135

Height: 5'4"

Default

i felt effects from the 150 right away but that quikly ore off and we increased to 300 mg...this caused SEVERE anxity--- unmanageable, full blown panic attack... i am now back down to 150mg/day +50 of zoloft and 2 mg of clo****pan ( one am, 1 pm) the combo so far is working well!

EDIT to add i dont know whay my medication name was blocked but its a benzo for anxiety

Last edited by mkroyer; 03-08-2011 at 05:46 PM.
mkroyer is offline   Reply With Quote
Old 03-09-2011, 02:49 PM   #11  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default

I think i've noticed something that might be a side effect. I've been feeling some pressure in the front of my head, kind of like the beginnings of a headache, but it never develops into a headache. Might be the meds. Or could just be something random.
surfergirl2 is offline   Reply With Quote
Old 03-09-2011, 02:54 PM   #12  
Senior Member
 
pointspluspioneer's Avatar
 
Join Date: Nov 2010
Location: Bean Town, MA
Posts: 514

Height: 5'4"

Default

It takes a while to kick in. I've been on it for years and it's been wonderful. I take 400 mg a day with Cymbalta. The side effects will go away and you will be feeling better i'm sure give it a chance to work, too many people switch witout proper time.
pointspluspioneer is offline   Reply With Quote
Old 03-18-2011, 08:32 AM   #13  
Biker Chick!
 
VermontMom's Avatar
 
Join Date: Feb 2002
Location: Northern Vermont
Posts: 5,779

S/C/G: 169/152/145

Height: 5' 5"

Default

are you feeling any better surfergirl? I also take the generic Wellbutrin, the XL (one tablet a day) So much less expensive and I have not noticed any difference between this and the original. I still had a bad winter but that's from living in northern New England with my seasonal depression. As Spring is coming I do feel closer to being 'me' .
VermontMom is offline   Reply With Quote
Old 03-22-2011, 11:35 PM   #14  
Senior Member
Thread Starter
 
surfergirl2's Avatar
 
Join Date: Mar 2011
Posts: 693

S/C/G: 164/--/--

Height: 5'7"

Default

still not feeling anything at all, but i went to the doc today and he upped my dosage to 2 pills a day. so we'll see.
surfergirl2 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:09 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.